Jump to content

Chiclet: I need your help


chiclet

Recommended Posts

I need some help; here's my history.

I started having partial complex seizures about once a month in 2003 at the start of pre-menopause. They stopped after 4 months or so and didn't come back for 5 years. In 2009 they started again but they were no longer complex.  Strangely, I would have a little cluster of them, maybe 3 or 4, for one day every 6 weeks. I could mark it on a calendar, no guesswork.  No doctors could tell me why this was happening but I thought it just HAD to be hormonal. I still do.  I waited until 2012 (fully menopausal now) to let a neurologist put me on Lamotrigine. Since then the seizures have become nocturnal only, when I'm right between awake and asleep. Now they come every 8 weeks (right on schedule) except for one time when I went 4 months. Thought they'd stopped, but no. I've gotten fed up with the whole thing and the side effects are really getting to me. Mostly the dehydration. I do all I can to remedy that but nothing helps. I'm miserable and the seizures are still there anyway so I've decided to wean myself from the lamotrigine. I'd been taking 100mg twice a day. About 3 months ago (before checking how to do it) I cut my morning pill by half. Just last week I must have had my first withdrawal symptom, a bout of dizziness that seemed to creep up the back of my neck toward my head. It lasted about 15 seconds. This morning I'd decided it was time to cut the dose even more but this time I checked to see if there was any information on the subject. And thank goodness, there is! Anyway I'm thinking now I'd better not cut my evening pill in HALF, but maybe by 25%, and maybe not just yet. I live about 2.5 hours away from the neurologist and I've just had to switch so I'm waiting for my first appointment. They said it could take a month and I don't want to wait that long to get the weaning process started. I need to know what to do next. I hate this stuff.  Thanks for reading....

 

Just remembered another question I was going to ask.  Does it matter if the am pill and the pm pill don't match dosages?  I'm taking 50mg in the morning and 100mg in the evening.

I started having partial complex seizures about once a month in 2003 at the start of pre-menopause. They stopped after 4 months or so and didn't come back for 5 years. In 2009 they started again but they were no longer complex. I would have a little cluster of them, maybe 3 or 4, for one day every 6 weeks. No doctors could tell me why this was happening but I think it's hormonal. In 2012 I finally let a neurologist put me on Lamotrigine. Since then the seizures have become nocturnal only. They happen every 8 weeks (right on schedule) except for one time last year when I went 4 months. I've gotten fed up with the whole thing and the side effects are really getting to me. I'm miserable and the seizures are still there anyway so I've decided to wean myself from the Lamotrigine.  I cut my morning 100mg pill in half but kept the evening one whole. Just last week I must have had my first withdrawal symptom, a bout of dizziness that seemed to creep up the back of my neck toward my head. It lasted about 15 seconds. This morning I'd decided it was time to cut the dose even more but then I saw this forum.  I'm thinking now I'd better not cut my evening pill in HALF, but maybe by 25%, and maybe not just yet.  

Link to comment
  • Moderator

Hi Chiclet-- welcome to the group.  I started a new thread for you in the introduction forum.  You will get a lot more answers here.  This will be your journal thread where you can keep records, ask questions, converse with your new friends, rant, rave and complain.

 

I'm so glad you found us, I think we can be of help to you.  You appear to have already read the thread on tapering lamotrigine which has a lot of good information.  There are several other threads that you should have a look at:

 

What is withdrawal syndrome?

 

Why taper by 10% of my dosage?

 

If you would add a signature block with a recap of your drug history it would be really helpful to us:

Please put your withdrawal history in your signature

  

 

 

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
  • Moderator Emeritus

Hello Chicalet,

 

Does it matter if the am pill and the pm pill don't match dosages?  I'm taking 50mg in the morning and 100mg in the evening.

 

It does make a difference - it is quite destabilising for your brain and Central Nervous System to keep pinging back and forth between doses.  Much better to even them out at 75mg each dose. 

 

It would be a good idea to even up the daily dose and then hold for a few weeks to allow everything to settle.  Once that's achieved you could look at tapering by 10%. 

 

Welcome to s/a,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy